Couldn't find what you looking for?

TRY OUR SEARCH!


Hi, my mother has been in a hospital for a long time, and her tratmant included antibiotics. Just before she came home, she started having diarrhea and fever. The doctrors in the hospital told her that she became infected with clostridium difficile. Now she is isolated and they are touching her with the gloves. I am worried because I don’t know what is happening, and if she’s going to be all right. Is this condition dangerous?

Loading...


Hi, hospitals are the most common places for being infected with clostridium difficile. This intestinal infection usually causes diarrhea, especially if the patient is taking antibiotics. It can also cause colitis, inflammation of the colon. Clostridium difficile can be found in colon of the healthy adult population in very small proportion. It is an anaerobic bacterium, which means that it lives only in the places with no oxygen present. Clostridium difficile infection is not dangerous if it causes just a mild diarrhea, but it can have much more serious consequences like dehydration, low-grade fever and non-specific colitis. In rare cases it can be fatal. A diarrhea is usually watery and frequent, and it lasts until the patient stops taking antibiotics.
Reply

Loading...